Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 489, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 2008, 6:20 PM CDT for Pittsburg County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2008, 6:20 PM CDT (23:20 UTC)
- Expired
- Aug 4, 2008, 6:43 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 125 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 042320
SVRTSA
OKC121-050000-
/O.NEW.KTSA.SV.W.0489.080804T2320Z-080805T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT MON AUG 4 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 700 PM CDT
* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED 7 MILES EAST OF ASHLAND...MOVING NORTHWEST AT 11
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3486 9609 3496 9609 3496 9608 3479 9586
3468 9593 3473 9610 3485 9610
TIME...MOT...LOC 2320Z 126DEG 10KT 3474 9596
$$1 follow-up statement
000
WWUS54 KTSA 042343
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT MON AUG 4 2008
OKC121-042353-
/O.CAN.KTSA.SV.W.0489.000000T0000Z-080805T0000Z/
PITTSBURG OK-
643 PM CDT MON AUG 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PITTSBURG COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3486 9609 3496 9609 3496 9608 3479 9586
3468 9593 3473 9610 3485 9610
TIME...MOT...LOC 2343Z 126DEG 10KT 3478 9602
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:15 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 4, 6:15 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT MON AUG 4 2008
.DISCUSSION...
&&
.AVIATION...
UPPER HIGH PRESSURE RIDGE WILL CONTINUE OVER THE REGION THROUGH
TUESDAY. ISOLATED THUNDERSTORMS IN SOUTHEAST OKLAHOMA WILL DIMINISH AROUND
SUNSET AND SKIES WILL CLEAR. VFR CONDITIONS ARE EXPECTED IN MOST
LOCATIONS BUT WILL PATCHY MVFR VISIBILITY CONDITIONS CAN BE EXPECTED
IN NORTHWEST ARKANSAS AROUND SUNRISE.
&&
.PREV DISCUSSION... /ISSUED 332 PM CDT MON AUG 4 2008/
DISCUSSION...
THE HEAT WILL LAST AT LEAST ONE MORE DAY. TOMORROW MAY A DEGREE
OR TWO COOLER THAN TODAY BUT THE HEADLINES IN PLACE ARE MERITED.
AFTER THAT THE RIDGE BREAKS DOWN SOME AND THE RIDGE AXIS SHIFTS
WEST. LOW LEVEL TEMPERATURE PROFILES COOL SIGNIFICANTLY AFTER
TOMORROW. IN ADDTION...THE MUCH ADVERTISED FRONT LOOKS LIKE IT
WILL BACK DOOR INTO THE AREA THURSDAY NIGHT AND FRIDAY. THIS
SHOULD BRING A DECENT CHANCE OF RAIN.
FROM THIS WEEKEND ON THE FORECAST IS IN DOUBT. THE 06Z GFS AND
00Z ECMWF ARE AT ODDS WITH THEIR LATER RUNS. THE EARLIER RUNS
KEPT THE NORTHWEST FLOW AND FRONT IN THE NEIGHBORHOOD THROUGH
MONDAY. THE NEW RUNS HAVE SOUTH WINDS RETURNING AROUND SUNDAY.
HAVE HEDGED IN MY FORECAST. I RAISED TEMPERATURES SOME SUNDAY
AND MONDAY WHILE COOLING THEM SOME WITH THE BETTER RAIN CHANCE
FRIDAY. I ALSO KEPT SLIGHT CHANCE POPS THROUGH THE WEEKEND AND
INTO MONDAY IN CASE THE MODELS FLIP FLOP AGAIN.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM TUESDAY FOR OKZ060-OKZ073.
HEAT ADVISORY UNTIL 7 PM TUESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ020.
EXCESSIVE HEAT WARNING UNTIL 7 PM TUESDAY FOR ARZ019-ARZ029.
&&
AVIATION...15Hazardous weather outlook, Aug 4, 4:53 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 453 PM CDT MON AUG 4 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 453 PM CDT MON AUG 4 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA..EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. . ONSET...ONGOING. AREA AT GREATEST RISK...LARGER METROPOLITAN AREAS THAT WILL REMAIN WARMEST OVERNIGHT...INCLUDING TULSA...MCALESTER... FORT SMITH AND VAN BUREN. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=37. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... DANGEROUS HEAT CONTINUES ACROSS THE AREA AS AFTERNOON HEAT INDEX VALUES RANGE FROM 105 TO 112 DEGREES...WHILE OVERNIGHT LOW TEMPERATURES FALL INTO THE 70S. THESE PERSISTENT CONDITIONS WILL CONTINUE TO BUILD THE HEAT STRESS AND HEAT WARNINGS AND ADVISORIES REMAIN IN EFFECT. THE APPROPRIATE SAFETY PRECAUTIONS SHOULD BE EXERCISED. ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA. ORGANIZED SEVERE WEATHER IS NOT LIKELY HOWEVER THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS IN EXCESS OF 60 MPH. THIS ACTIVITY IS EXPECTED TO DIMINISH AROUND SUNSET. THERE WILL BE A LIMITED FIRE DANGER ACROSS PORTIONS OF NORTHEAST OKLAHOMA THROUGH THIS EVENING WITH TEMPERATURES AROUND 100 DEGREES AND RELATIVE HUMIDITY VALUES AROUND 30 PERCENT. THE FIRE DANGER WILL IMPROVE THIS EVENING AS TEMPERATURES FALL AND RELATIVE HUMIDITY VALUES INCREASE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... DANGEROUS HEAT CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH WARNINGS AND ADVISORIES CONTINUING THROUGH THIS TIME-FRAME. THEREAFTER...A SLOW MOVING COLD FRONT WILL BRING COOLER WEATHER AND INCREASING THUNDERSTORM CHANCES FROM THURSDAY THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO COOL BELOW NORMAL BY EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 4, 4:38 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT MON AUG 4 2008
OKZ074-075-042230-
HASKELL OK-LATIMER OK-
438 PM CDT MON AUG 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL AND NORTHEASTERN LATIMER
AT 438 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF LEQUIRE...MOVING WEST AT 7 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE AND KINTA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3506 9528 3527 9520 3518 9493 3514 9493
3501 9499
TIME...MOT...LOC 2138Z 108DEG 6KT 3512 9505Special weather statement, Aug 4, 4:39 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT MON AUG 4 2008
OKZ073-075-042230-
LATIMER OK-PITTSBURG OK-
439 PM CDT MON AUG 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG AND WESTERN LATIMER
AT 439 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF GOWEN...MOVING WEST AT 7 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...GOWEN...
HARTSHORNE...HAILEYVILLE...DOW...BACHE AND ALDERSON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3482 9575 3507 9565 3493 9529 3476 9536
TIME...MOT...LOC 2139Z 108DEG 6KT 3487 9543Special weather statement, Aug 4, 4:55 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT MON AUG 4 2008
OKZ075-076-042245-
LATIMER OK-LE FLORE OK-
455 PM CDT MON AUG 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND SOUTHEASTERN LATIMER
AT 455 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 42
MILES NORTH OF BENGAL...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL AND TALIHINA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3492 9521 3490 9485 3472 9484 3469 9501
3469 9502 3469 9519
TIME...MOT...LOC 2155Z 180DEG 0KT 3544 9517Special weather statement, Aug 4, 5:08 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT MON AUG 4 2008
OKZ049-073-042245-
PITTSBURG OK-PUSHMATAHA OK-
508 PM CDT MON AUG 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG AND NORTHWESTERN PUSHMATAHA
AT 508 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF BLANCO...MOVING WEST AT 8 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BLANCO.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3455 9568 3459 9568 3459 9579 3460 9585
3480 9576 3471 9551 3469 9551 3468 9547
3452 9554
TIME...MOT...LOC 2208Z 109DEG 7KT 3464 9561Special weather statement, Aug 4, 5:45 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT MON AUG 4 2008
OKZ073-042315-
PITTSBURG OK-
545 PM CDT MON AUG 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG
AT 545 PM CDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHWEST OF CROWDER TO 5
MILES NORTHEAST OF BLANCO TO 12 MILES SOUTHEAST OF BLANCO...MOVING
WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MCALESTER...KIOWA...PITTSBURG...BLANCO...SAVANNA...BACHE...
ALDERSON...KREBS AND CROWDER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3459 9587 3468 9589 3468 9590 3485 9594
3516 9596 3515 9593 3516 9589 3516 9561
3478 9562 3459 9556 3458 9576
TIME...MOT...LOC 2245Z 105DEG 9KT 3509 9572 3481 9572
3460 9568Special weather statement, Aug 4, 6:14 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT MON AUG 4 2008
OKZ073-050000-
PITTSBURG OK-
614 PM CDT MON AUG 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 614 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES SOUTHEAST OF SCIPIO TO 3 MILES SOUTHWEST
OF KIOWA...MOVING NORTHWEST AT 18 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...KIOWA...ASHLAND...SAVANNA...
HAYWOOD...ARPELAR AND SCIPIO.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3505 9609 3506 9607 3509 9607 3513 9601
3515 9601 3516 9600 3514 9592 3504 9578
3468 9588 3468 9602 3472 9610
TIME...MOT...LOC 2314Z 131DEG 15KT 3500 9585 3470 9595The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:07 PM CDT | Special Weather Statement | TSA | Pushmataha | 23 min |
| Aug 3, 7:31 PM CDT | Special Weather Statement | TSA | Pushmataha | 29 min |
| Aug 4, 4:38 PM CDT | Special Weather Statement | TSA | Haskell | 52 min |
| Aug 4, 4:39 PM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| Aug 4, 4:55 PM CDT | Special Weather Statement | TSA | Latimer | 50 min |
| Aug 4, 5:08 PM CDT | Special Weather Statement | TSA | Pittsburg | 37 min |
| Aug 4, 5:45 PM CDT | Special Weather Statement | TSA | Pittsburg | 30 min |
| Aug 4, 6:14 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Aug 4, 6:24 PM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
| Aug 4, 6:45 PM CDT | Special Weather Statement | TSA | Pittsburg | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.